What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 20, 1:51 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 20, 1:51 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
251 PM CDT Thu Sep 20 2018
.SHORT TERM...(Tonight through Sunday)
Issued at 251 PM CDT Thu Sep 20 2018
At 2 PM, mesoanalysis placed a deepening surface low north of
Sioux City with a cold front trailing southwest into central NE,
between Ord and Albion. Thus far, the majority of thunderstorm
activity has been post-frontal in nature. However, visible
satellite data indicate a deepening cumulus field from near Wayne
southwestward to west and southwest of Columbus, and a broken band
of thunderstorms expected to materialize along that corridor in
the next hour.
The 18z Omaha sounding revealed the presence of a hot and moist
boundary layer surmounted by steep mid-level lapse rates. However,
a warm nose located around 350 mb was limiting MLCAPE values to
less than 1000 J/kg. Weak cooling aloft associated with the
arrival of a vigorous short-wave trough into the northern Plains
will support further air mass destabilization this afternoon. When
coupled with relatively strong, deep-layer southwesterly winds,
the setup will favor organized squall line development with
embedded bows and lewps capable of damaging winds.
The the squall line is expected to move through far southeast NE
and southwest IA by midnight with winds shifting to northwest with
the frontal passage.
High pressure will build into the mid MO Valley Friday and Friday
night with highs in the 60s and lows dipping into the upper 30s to
mid 40s.
This weekend, a lee cyclone is forecast to develop over the
northern High Plains before shifting east into SD. Winds will
again strengthen from the south, drawing a warmer air mass back
into the central Plains.
.LONG TERM...(Sunday night through Thursday)
Issued at 251 PM CDT Thu Sep 20 2018
The next strong short-wave trough is forecast to traverse the
north-central U.S. on Monday into Monday night while an
associated surface cold front surges southeast through the mid MO
Valley. That front will be accompanied by showers and
thunderstorms, similar to today. Highs in the 70s on Monday will
fall back into the 60s and lower 70s by Tuesday as a cooler,
continental air mass overspreads the region from the north.
Temperatures may rebound slightly on Wednesday ahead of a strong
cold front which is forecast to push through the mid MO Valley on
Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 136 PM CDT Thu Sep 20 2018
Strong south winds ahead of a cold front today 16 to 26kts gusting
30 to 38kts. Thunderstorms will develop at KOFK around
20Z...spreading southeast toward KOMA/KLNK 23-03Z. MVFR cigs/vsbys
with the storms along with gusty winds. Southwest winds becoming
northwest. Gusty northwest winds Friday 15-30kts.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Zapotocny
Hazardous weather outlook, Sep 20, 2:33 PM CST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
333 PM CDT Thu Sep 20 2018
IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045-
050>053-065>068-078-088>093-211045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Thurston-Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-
Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
333 PM CDT Thu Sep 20 2018
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Friday
A band of strong to severe thunderstorms is expected to spread
east across the area this afternoon through this evening, along
and ahead of a cold front. The primary hazard with these storms is
damaging winds, though some hail is also possible.
Minor flooding will continue along the Missouri River upstream
of Lewis and Clark Lake in Knox County and in the vicinity of
Brownville.
.DAYS TWO THROUGH SEVEN...Friday night through Thursday
Minor flooding will continue along the Missouri River upstream of
Lewis and Clark Lake in Knox County. Minor flooding along the
Missouri River in the vicinity of Brownville should subside by
Friday.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation may be needed on a localized basis late
this afternoon and this evening.
NEZ011-012-016-017-030-031-211045-
Knox-Cedar-Antelope-Pierce-Boone-Madison-
333 PM CDT Thu Sep 20 2018
This Hazardous Weather Outlook is for portions of northeast
Nebraska.
.DAY ONE...Tonight and Friday
Isolated strong storms are possible this afternoon into early
evening. Gusty winds and some small hail are possible.
Minor flooding will continue along the Missouri River upstream
of Lewis and Clark Lake in Knox County and in the vicinity of
Brownville.
.DAYS TWO THROUGH SEVEN...Friday night through Thursday
Minor flooding will continue along the Missouri River upstream of
Lewis and Clark Lake in Knox County.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation will not be required through Friday.
In the hours before
Special weather statement, Sep 20, 4:13 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
513 PM CDT THU SEP 20 2018
IAZ043-055-NEZ034-202300-
Monona IA-Harrison IA-Burt NE-
513 PM CDT THU SEP 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHWESTERN HARRISON
AND EASTERN BURT COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Onawa to 3 miles southeast of Craig.
Movement was northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Onawa, Tekamah, Mondamin, Ute, Pisgah, Moorhead, Mapleton, Blencoe,
Magnolia, Soldier, Little Sioux, Castana, Turin, Rodney, Pelican
Point State Recreation Area, Preparation Canyon State Park, Little
Sioux Scout Ranch, Summit Lake State Recreation Area and Kennebec.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern and west central Iowa...and east central Nebraska.
LAT...LON 4169 9584 4170 9639 4219 9604 4221 9595
4221 9567 4197 9567
TIME...MOT...LOC 2212Z 240DEG 38KT 4200 9609 4174 9631
ZAPOTOCNYLocal storm report, Sep 20, 4:18 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
518 PM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 2 ESE TEKAMAH 41.76N 96.18W
09/20/2018 M67 MPH BURT NE ASOS
&&Local storm report, Sep 20, 4:56 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST BLAIR 41.54N 96.14W
09/20/2018 E65 MPH WASHINGTON NE TRAINED SPOTTER
ESTIMATED 60-65MPH WIND.
&&Special weather statement, Sep 20, 4:58 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
558 PM CDT THU SEP 20 2018
NEZ065-202330-
Seward NE-
558 PM CDT THU SEP 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD COUNTY UNTIL 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver Crossing, or 15 miles southeast of York, moving northeast at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seward, Milford, Beaver Crossing, Goehner, Cordova and Tamora.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Nebraska.
LAT...LON 4086 9737 4100 9711 4077 9692 4070 9726
4070 9737
TIME...MOT...LOC 2258Z 236DEG 36KT 4076 9734
MEADLocal storm report, Sep 20, 5:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 W BEAVER CROSSING 40.79N 97.35W
09/20/2018 M1.25 INCH SEWARD NE TRAINED SPOTTER
&&Local storm report, Sep 20, 5:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
608 PM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 4 W BEAVER CROSSING 40.79N 97.35W
09/20/2018 E65 MPH SEWARD NE TRAINED SPOTTER
SMALL TREE LIMBS DOWN AND 65 MPH WIND
ESTIMATED.
&&